Nizoral - probably made my situation worse - Page 2 - BaldTruthTalk.com
+ Reply to Thread
Page 2 of 5 FirstFirst 1 2 3 4 ... LastLast
Results 11 to 20 of 41
  1. #11
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by LPSboxing View Post
    I don't think the problem is the frequency.
    Typically, it is. That may not be the case in your case. It actually sounds like you have something else going on.

    When using Nizoral, especially if using it more than once per week, you need to use a good quality moisturizing conditioner as well. Even if your hair is not long enough to comb.

  2. #12
    Senior Member
    Join Date
    Nov 2011
    Posts
    1,816

    Default

    Quote Originally Posted by LPSboxing View Post
    Better safe than sorry. It made my scalp mildly red and sore, even using it only 1-2 times a week and for a 2-3 minutes application.

    any opinion / suggestion is very welcome because I feel shitty and even more depressed.
    Sounds like your scalp got inflammed which could be what is causing hairloss.

    Try 'regenpure' instead.

  3. #13
    Member LPSboxing's Avatar
    Join Date
    May 2012
    Location
    Italy
    Posts
    94

    Default

    Quote Originally Posted by yeahyeahyeah View Post
    Sounds like your scalp got inflammed which could be what is causing hairloss.

    Try 'regenpure' instead.
    yeah but the strange thing is that I am NOT visually shedding.

    If I were to judge only by the amount of hair I am shedding, I'd say things are going well.

    BUT on visual inspection my hair look thin. clumpy and see-through.

    I'm starting to think that the aggressivness of nizoral just shrinked the hell out of my shafts.

  4. #14
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,476

    Default

    Can I ask why keto shampoo should be followed with conditioner? Is it just to treat dryness?

  5. #15
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,476

    Default

    Quote Originally Posted by LPSboxing View Post
    well....I'm VERY pissed off and depressed.

    My hair situation was more or less stable since 2 years, without using anything.
    In march I had been reading a lot about the fabulous nizoral and I decided to try it.
    I have used it for about a 'cycle' ( 4 weeks ), I thought it was helping me because I was noticing almost zero loss during the day/passing my hand through the hair etc but I just did a 'check' of my hair with lights and double mirrors and MY HAIR HAS NEVER BEEN IN MORE SHITTY CONDITIONS.

    Now my left temple area is fading quickly, in an asymmetric way, and in general all my top looks a lot more thin and see-through.
    All this after years of very stable situation.

    Now, this could be a massive coincidence and it would have happened even without nizoral, but it's really suspicious.

    Or maybe this could be the famous initial shedding that some talk about ( nizoral made me shed a lot of miniaturized hair ). It looks like the ones left are think but I lack coverage and the scalp is much more visible.

    I really hope this is reversible and I'm gonna trash the nizoral now. Better safe than sorry. It made my scalp mildly red and sore, even using it only 1-2 times a week and for a 2-3 minutes application.

    any opinion / suggestion is very welcome because I feel shitty and even more depressed.
    I went through a shed on keto shampoo that seemed to go on for months, though better some weeks than others. I was definitely overusing it so I don't know how much my experience applies to your situation. But it did eventually stop, even though I was still using it too frequently for some time.

  6. #16
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by 25 going on 65 View Post
    Can I ask why keto shampoo should be followed with conditioner? Is it just to treat dryness?
    Nizoral is a great medicated shampoo that helps a lot of people - but it can dry out your hair and scalp, and it can male your hair loss worse if you over use it. If you use the 2% only once per week, you are typically fine but it is still a good idea to use a good quality moisturizing conditioner to prevent the drying out effect.

  7. #17
    Member LPSboxing's Avatar
    Join Date
    May 2012
    Location
    Italy
    Posts
    94

    Default

    Quote Originally Posted by 25 going on 65 View Post
    I went through a shed on keto shampoo that seemed to go on for months, though better some weeks than others. I was definitely overusing it so I don't know how much my experience applies to your situation. But it did eventually stop, even though I was still using it too frequently for some time.
    Did it regrow back, maybe even stronger? what type of hair were you shedding?

  8. #18
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,476

    Default

    Quote Originally Posted by LPSboxing View Post
    Did it regrow back, maybe even stronger? what type of hair were you shedding?
    I seem to recall shedding a mix of miniaturized-looking hairs and also pretty strong-looking ones. It's hard to say for sure, but I did think it began improving after some time. At the very least the shed came to an end, and overall I felt my hair looked a little better--hard to say if it was just healthier or if keto was actually fighting MPB in any meaningful way. I wish I could be more helpful.
    Part of the complication is that I started finasteride within maybe a year of the keto (give or take some months), so beyond that point it got impossible to judge how well keto worked or how it affected my shedding cycles.

  9. #19
    Member LPSboxing's Avatar
    Join Date
    May 2012
    Location
    Italy
    Posts
    94

    Default

    Quote Originally Posted by 25 going on 65 View Post
    I seem to recall shedding a mix of miniaturized-looking hairs and also pretty strong-looking ones. It's hard to say for sure, but I did think it began improving after some time. At the very least the shed came to an end, and overall I felt my hair looked a little better--hard to say if it was just healthier or if keto was actually fighting MPB in any meaningful way. I wish I could be more helpful.
    Part of the complication is that I started finasteride within maybe a year of the keto (give or take some months), so beyond that point it got impossible to judge how well keto worked or how it affected my shedding cycles.
    thank you very much for reporting your experience.

    I think what I am experiencing is not shedding loss, but Nizoral just fryed the hell out of my hair even using it every 4 days or more.

    That's why they look a lot more thin and the texture is just shit. Also, immediately after I use Nizoral they look thick, but the next day as soon as the cosmetic effect wears off they look awful.

  10. #20
    Member
    Join Date
    May 2012
    Posts
    54

    Default

    OP: Your story 100% mirrors my experience with Niz. My hairloss was pretty stable as well when I added Niz to my regimen. I stayed on it for about 6 months before I read a post from Spex where he mentioned that Niz can be bad for certain people and cause massive shedding. When I would apply Rogaine at night, I would find at least 10 hairs in my hands. Well, about a month after discontinuing Niz I find 0-2 hairs in my hands (and most of the time zero).

    The good news is your hair should grow back after you discontinue using it. My hair looks WAY better than it did while I was using Niz. I hope you have the same experience after you stop using it.

Similar Threads

  1. My hair situation
    By WashedOut in forum Introduce Yourself & Share Your Story
    Replies: 14
    Last Post: 04-08-2014, 04:13 PM
  2. New... Awkward situation
    By Dbz0909 in forum Introduce Yourself & Share Your Story
    Replies: 13
    Last Post: 02-03-2012, 05:02 PM
  3. My situation (with pics)
    By Ihavefaith in forum Men's Hair Loss: Start Your Own Topic
    Replies: 12
    Last Post: 03-28-2011, 01:29 PM
  4. Nizoral CREAM vs Nizoral shampoo
    By whynot in forum Hair Loss Treatments
    Replies: 6
    Last Post: 05-26-2010, 10:20 PM
  5. my situation
    By anonymous in forum Introduce Yourself & Share Your Story
    Replies: 12
    Last Post: 01-22-2010, 06:23 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Review of ISHRS article on ethical practices
Yesterday 09:22 AM
Last Post By Dr. Lindsey
Yesterday 09:22 AM
Sun Exposure after Hair Transplant
02-26-2009 03:36 PM
Last Post By zaidgg
Yesterday 01:01 AM
A family has hair restoration with Dr. Lindsey
02-02-2022 08:02 AM
Last Post By Rodneyy
12-04-2022 03:44 PM
What Young Patients Should Be Aware of Regarding Hair Restoration Surgery
02-01-2013 09:47 AM
by Billena
Last Post By tenny2
12-04-2022 10:56 AM